Advertisement

Reactions Weekly

, Volume 1766, Issue 1, pp 75–75 | Cite as

Benzathine benzylpenicillin/metformin

Various toxicities: case report
Case report
  • 1 Downloads

A woman in her early 20s [age at the time of reaction onset not clearly stated] developed severe body pain, breast tenderness, pain in axilla, hyperuricaemia, sinusitis, uncontrolled bleeding with reducing number of follicles, frequent throat infection, rheumatic fever, cluster of headache, palpitation and mood alteration during off label treatment of metformin for polycystic ovarian syndrome (PCOS), and developed type IV delayed hypersensitivity reaction and intoxication following treatment with benzathine benzylpenicillin for rheumatic fever [not all dosages, routes, time to reaction onsets and outcomes stated].

The woman presented with severe joint pains including knees, shoulders and leg joints at the age of 22 years. She had a past complaint of rheumatic fever treated with benzathine benzyl penicillin 6 days ago. Additionally, she reported penicillin induced type IV delayed hypersensitivity reaction 6 days following benzathine benzyl penicillin administration, which manifested as...

Reference

  1. Ayub M, et al. Metformin potential in predisposing arthralgia, type II cross reactivity secondary to group A streptococcus infection & other comorbidities in treating PCOS. Pakistan Journal of Pharmaceutical Sciences 32: 1107-1110, No. 3, May 2019. Available from: URL: https://www.ncbi.nlm.nih.gov/pubmed/31278727 - Pakistan

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations